Alert archive / North Carolina / River Flood Warnings in 2020

River Flood Warning 41, NWS Raleigh, NC

June 20, 2020Cumberland County, North Carolina

NWS Raleigh, NC issued this river flood warning at Jun 20, 2020, 5:36 AM EDT for Cumberland County, North Carolina. It took effect at Jun 20, 2020, 6:06 AM EDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 20, 2020, 5:36 AM EDT (09:36 UTC)
In effect from
Jun 20, 2020, 6:06 AM EDT
Expired
Jun 20, 2020, 2:09 PM EDT
In force
8 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River at Manchester (MANN7).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02103000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

181 
WGUS42 KRAH 200936
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
536 AM EDT Sat Jun 20 2020



...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Little River At Manchester affecting Cumberland County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC051-202135-
/O.NEW.KRAH.FL.W.0041.200620T1006Z-200621T0406Z/
/MANN7.1.ER.200620T1006Z.200620T1201Z.200620T1606Z.NO/
536 AM EDT Sat Jun 20 2020

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Little River At Manchester.
* until late tonight, or until the warning is cancelled.
* At 5:15 AM Saturday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by 
  this morning, and then begin falling. The river will fall below 
  flood stage by this afternoon.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in 
  Fort Bragg near the water treatment plant.

&&

The following are the latest observations and 8 AM EDT forecast 
stages for the next several days.


                 FLD  OBSERVED                FORECAST 8 AM EDT
LOCATION         STG  STG  DAY TIME    Sat   Sun   Mon   Tue   Wed 

Little River
 Manchester       18  17.7 Sat 05 AM   18.4 12.9  10.7  10.3  10.0      


&&

LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
          3519 7910 3521 7898         

$$
3 follow-up statements
781 
WGUS82 KRAH 201028
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
628 AM EDT Sat Jun 20 2020

...The Flood Warning continues for the following rivers in North 
Carolina...

  Little River At Manchester affecting Cumberland County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC051-202228-
/O.EXT.KRAH.FL.W.0041.000000T0000Z-200622T2100Z/
/MANN7.1.ER.200620T0948Z.200621T0000Z.200622T0900Z.NO/
628 AM EDT Sat Jun 20 2020

The Flood Warning continues for
  the Little River At Manchester.
* At 6:00 AM Saturday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by this
  evening. The river will fall below flood stage Monday morning.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in 
  Fort Bragg near the water treatment plant.

&&

The following are the latest observations and 8 AM EDT forecast
stages for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM EST
LOCATION     STG   STG  DAY TIME     Sat   Sun   Mon   Tue   Wed  

Little River
  Manchester  18  18.1 Sat 06 AM    18.8  19.8  17.7  15.7  13.7


&&

LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
          3519 7910 3521 7898         

$$
226 
WGUS82 KRAH 201526
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
1126 AM EDT Sat Jun 20 2020

...The Flood Warning continues for the following rivers in North 
Carolina...

  Little River At Manchester affecting Cumberland County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC051-210325-
/O.EXT.KRAH.FL.W.0041.000000T0000Z-200622T0224Z/
/MANN7.1.ER.200620T0948Z.200620T1800Z.200621T1424Z.NO/
1126 AM EDT Sat Jun 20 2020

The Flood Warning continues for the Little River At Manchester.
* At 11:00 AM Saturday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.7 feet by this
  afternoon. The river will fall below flood stage tomorrow late 
  morning.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in 
  Fort Bragg near the water treatment plant.

&&

The following are the latest observations and 7 AM EST forecast 
stages for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM EST
LOCATION         STG  STG  DAY TIME    Sun   Mon   Tue   Wed   Thu

Little River
 Manchester       18  18.3 Sat 11 AM  18.2  16.0  13.9  12.5  11.5


&&

LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
          3519 7910 3521 7898         

$$
462 
WGUS82 KRAH 201809
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
209 PM EDT Sat Jun 20 2020

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Little River At Manchester affecting Cumberland County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC051-201839-
/O.CAN.KRAH.FL.W.0041.000000T0000Z-200622T0224Z/
/MANN7.1.ER.200620T0948Z.200620T1230Z.200620T1553Z.NO/
209 PM EDT Sat Jun 20 2020

The Flood Warning is cancelled for the Little River At Manchester.
* At  1:45 PM Saturday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 11:53 AM Saturday.
* Forecast...The river will continue to fall to 14.4 feet by tomorrow
  morning.

&&

The following are the latest observations and 7 AM EST forecast 
stages for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM EST
LOCATION         STG  STG  DAY TIME    Sun   Mon   Tue   Wed   Thu

Little River
 Manchester       18  17.4 Sat 02 PM  14.4  13.1  12.1  11.1  10.5


&&

LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
          3519 7910 3521 7898         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:20 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 20, 3:20 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
320 AM EDT Sat Jun 20 2020

.SYNOPSIS...
A mid and upper level low will slowly track SE from the OH Valley
across our region today and tonight. Under the upper level low
pressure, a surface trough will linger over central NC into Sunday.
High pressure will build into the region Sunday and Monday with
rising temperatures and drier conditions.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 320 AM Saturday...

Isolated severe thunderstorms possible, mainly in the SE zones this
afternoon. Isolated flooding is still possible this afternoon.

The latest satellite data indicated clear skies over the Mountains
into the far western Piedmont. The central and eastern sections of
the state still had plenty of residual convective debris cloudiness.
This cloudiness was slowly thinning and lifting out. The wet ground
combined with temperatures cooling to saturation will likely lead to
areas of stratus and fog between 400 am and 800 am.

Otherwise, expect partly sunny skies from mid morning into the
afternoon. Scattered to numerous showers and thunderstorms are
expected again mainly this afternoon into the evening. The focus
today should be mainly along and ahead of a surface trough that is
expected to be slowly move east from the Foothills and western
Piedmont into the eastern Piedmont this afternoon, then sag into the
Sandhills and Coastal Plain by 00z/tonight. Due to the low FFG
values and current wet ground, isolated flash flooding may occur
with any of the storms particularly in the eastern half of NC this
afternoon and early evening. Slightly drier air aloft will be
arriving into the western areas this afternoon. Expect a reducing
in showers and storms after mid-afternoon in the west as the focus
shifts east. The convection should die off this evening in the
southeast, otherwise skies will become mostly clear.

Temperatures today should reach the mid to upper 80s with lows
tonight in the lower to mid 60s.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 320 AM Saturday...

A continued slow reduction in the coverage and chance of showers and
thunderstorms is expected Sunday. Current projections indicate a
continued threat with a 30-40 POP warranted as the surface trough in
the Piedmont/Sandhills lingers. However, the available moisture will
be lower. The skies will be partly sunny with highs warming into the
85-90 range in most areas. Lows Sunday night will be closer to
climatology with 65-70 expected.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 320 AM Saturday...

The upper level ridging Monday will quickly give way to another
upper level trough centered over the Midwest Tuesday. This trough
will move east toward the Great Lakes and northeastern U.S. mid to
late week. Monday will be the hottest day with most likely the
lowest POP (20 percent). Highs 88-93. As the upper trough approaches
mid to late week, a cold front will approach Wednesday afternoon.
The pre-frontal trough will also sharpen up Tuesday into Wednesday.
As we experience weak height falls, increase in low level
moisture/lift, and the low level boundaries strengthen expect the
chance of showers and thunderstorms to increase Tuesday into
Wednesday, mainly in the afternoon and evening hours. The peak in
convection should be Wednesday afternoon and evening.

It is still questionable if the cold front will make it completely
through central NC, likely stalling in the Coastal Plain Thursday
and Friday. Therefore, the chance of mainly PM showers/storms may go
down in the NW, but remain elevated elsewhere through the end of the
week. Highs may also be tempered by the increased clouds and showers
mid to late week, falling back into the 85-90 range from the lower
90s Wednesday. Lows in the upper 60s to lower 70s will fall back
into the mid 60s late week across the northern Piedmont.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 145 AM Saturday...

Otherwise, areas of IFR-MVFR ceilings and/or visibility
restrictions will be possible Sat morning, owing to widespread,
rain-cooled air and high RH from earlier convection.

Outlook: Perturbed wswly flow aloft will develop between a
subtropical ridge over the Bahamas and a trough over the Great Lakes
and provide for above average chances of mainly diurnal showers and
storms over cntl NC through mid-late week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Badgett
LONG TERM...BSD
AVIATION...Badgett/MWS
Hazardous weather outlook, Jun 20, 4:23 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
423 AM EDT Sat Jun 20 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210830-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
423 AM EDT Sat Jun 20 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Areas of fog are expected through around daybreak. Otherwise, locally
heavy rain in showers and thunderstorms is possible again today.
Isolated flash flooding is possible through the early evening
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No widespread hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 19, 11:55 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EDT FRI JUN 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     FLASH FLOOD      1 SE NEWTON GROVE       35.24N 78.34W
06/19/2020                   SAMPSON            NC   EMERGENCY MNGR

            A RESIDENCE ON MOUNT OLIVE DR. HAD TO BE
            EVACUATED DUE TO FLOODING.

&&

MWS
Local storm report, Jun 19, 11:57 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1157 PM EDT FRI JUN 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             2 SE NEW HOPE           35.79N 78.53W
06/19/2020  M0.75 INCH       WAKE               NC   PUBLIC

            PENNY-SIZED HAIL REPORTED FROM MPING.

0438 PM     HAIL             2 W KNIGHTDALE          35.80N 78.52W
06/19/2020  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PENNY SIZE HAIL IN
            KNIGHTDALE NEAR 540 AND HWY 64.

0527 PM     HAIL             3 SW CARPENTER          35.79N 78.92W
06/19/2020  E0.50 INCH       WAKE               NC   PUBLIC

            HALF-INCH HAIL REPORTED FROM MPING.

0704 PM     TSTM WND DMG     5 N POLKTON             35.07N 80.21W
06/19/2020                   ANSON              NC   911 CALL CENTER

            ONE TREE DOWN AT 187 KIKER RD.

0750 PM     FLASH FLOOD      3 SSE NEWTON GROVE      35.21N 78.34W
06/19/2020                   SAMPSON            NC   911 CALL CENTER

            NUMEROUS ROAD CLOSURES REPORTED DUE TO
            FLOODING IN NEWTON GROVE.

0800 PM     FLASH FLOOD      1 SW BENSON             35.36N 78.56W
06/19/2020                   HARNETT            NC   911 CALL CENTER

            FLASH FLOODING ON ROADWAY.

0812 PM     TSTM WND DMG     4 NW POLKTON            35.05N 80.25W
06/19/2020                   ANSON              NC   911 CALL CENTER

            ONE TREE DOWN AT 155 BOWERS RD.

0850 PM     HEAVY RAIN       CARTHAGE                35.34N 79.42W
06/19/2020  M4.25 INCH       MOORE              NC   TRAINED SPOTTER

            WATER TOPPING DAM OF NEARBY POND. RAINFALL
            MEASURED FROM 630PM TO 850PM. STREETS NOT CLOSED,
            BUT FLOODED.

0910 PM     FLASH FLOOD      1 WSW CARTHAGE          35.34N 79.44W
06/19/2020                   MOORE              NC   TRAINED SPOTTER

            FLASH FLOODING ON DOWD RD. AND SUNSET DR. IN
            CARTHAGE. ROAD NOT PASSABLE, DOT WAS
            NOTIFIED.

0930 PM     FLASH FLOOD      2 SSE NEWTON GROVE      35.22N 78.34W
06/19/2020                   SAMPSON            NC   EMERGENCY MNGR

            WATER RESCUE ON US-701 HWY.

0930 PM     FLASH FLOOD      2 WNW HOBBTON           35.19N 78.35W
06/19/2020                   SAMPSON            NC   EMERGENCY MNGR

            WATER RESCUE AT 1100 WHIT RD.

0933 PM     HEAVY RAIN       5 NNE FAYETTEVILLE      35.14N 78.87W
06/19/2020  M3.23 INCH       CUMBERLAND         NC   MESONET

            MESONET STATION EW6762 FAYETTEVILLE.

0935 PM     HEAVY RAIN       2 SSW BENSON            35.35N 78.56W
06/19/2020  M4.31 INCH       HARNETT            NC   MESONET

            MESONET STATION AV021 DUNN.

1000 PM     FLASH FLOOD      1 NW HOBBTON            35.19N 78.33W
06/19/2020                   SAMPSON            NC   EMERGENCY MNGR

            WATER RESCUE ON LUKE HOBBS FARM RD.

1000 PM     FLASH FLOOD      4 ENE HOBBTON           35.21N 78.25W
06/19/2020                   SAMPSON            NC   911 CALL CENTER

            WATER RESCUE ON HOLLINGSWORTH RD.

1055 PM     FLASH FLOOD      1 NW CARTHAGE           35.36N 79.43W
06/19/2020                   MOORE              NC   911 CALL CENTER

            BETHLEHEM CHURCH ROAD NEAR NC HIGHWAYS 24/27
            IS CLOSED DUE TO FLOODING.

1106 PM     FLASH FLOOD      1 NNW ABERDEEN          35.15N 79.43W
06/19/2020                   MOORE              NC   911 CALL CENTER

            MAGNOLIA DRIVE NEAR US HIGHWAY 1 IS CLOSED
            DUE TO FLOODING. FLOODING WAS FIRST REPORTED
            AROUND 1050 PM.

1110 PM     FLASH FLOOD      6 ESE HOBBTON           35.14N 78.22W
06/19/2020                   SAMPSON            NC   EMERGENCY MNGR

            WATER RESCUE AT GOSHEN CHURCH RD. AND
            GIDDENSVILLE RD.

1110 PM     FLASH FLOOD      1 SE NEWTON GROVE       35.24N 78.34W
06/19/2020                   SAMPSON            NC   EMERGENCY MNGR

            A RESIDENCE ON MOUNT OLIVE DR. HAD TO BE
            EVACUATED DUE TO FLOODING.

&&

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:05 PM EDTFlash Flood Warning Considerable damage threatRAHMoore6 hr
Jun 19, 8:31 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Moore3 hr
Jun 19, 9:44 PM EDTSpecial Weather StatementRAHWake61 min
Jun 19, 9:55 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Richmond, Scotland65 min
Jun 19, 10:41 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Richmond, Sampson, Scotland3 hr
Jun 19, 11:03 PM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Harnett, Hoke, Moore3 hr
Jun 20, 1:46 AM EDTAreal Flood WarningRAHSampson, Wayne9 hr
Jun 20, 12:56 PM EDTSpecial Weather StatementRAHForsyth64 min
Jun 20, 2:05 PM EDTSpecial Weather StatementRAHGuilford55 min
Jun 20, 2:08 PM EDTSpecial Weather StatementRAHDavidson, Forsyth67 min
Jun 20, 3:00 PM EDTSpecial Weather StatementRAHAlamance, Chatham45 min
Jun 20, 3:38 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore41 min
Jun 20, 3:56 PM EDTSpecial Weather StatementRAHChatham, Orange64 min
Jun 20, 4:12 PM EDTSpecial Weather StatementRAHCumberland, Hoke48 min
Jun 20, 4:44 PM EDTSpecial Weather StatementRAHHalifax46 min
Jun 20, 4:54 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Moore3 hr
Jun 20, 4:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett34 min
Jun 20, 5:11 PM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Moore, Sampson3 hr
Jun 20, 5:28 PM EDTSpecial Weather StatementRAHSampson47 min
Jun 20, 5:42 PM EDTSpecial Weather StatementRAHCumberland63 min
Jun 20, 6:12 PM EDTAreal Flood AdvisoryRAHSampson, Wayne2 hr
Jun 20, 7:01 PM EDTSpecial Weather StatementRAHHalifax59 min
Jun 20, 7:24 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash3 hr
Jun 20, 7:35 PM EDTFlash Flood Warning Considerable damage threatRAHEdgecombe, Nash, Wilson117 min

Nearby

River Flood Warnings in North Carolina, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.